My cycle is extremely abnormal?
- 12 Apr 2014 by mrembecca
- 15 Apr 2014
- depo-provera, provera, abnormal uterine bleeding, birth control, contraception, period, cramp, depo, spotting
I started the depo provera shot. My first period on the shot was 10 days late and lasted 2 weeks with extreme cramps. I've now been off my period for 9 days and I'm having cramping and spotting again. Has this happened to anyone else?
The first shot you get, this can happen. Your body is adjusting to it. Subsequent shots usually bring on a stop to your period altogether.
Yes, you could find you stop & start bleeding, or have persistent bleeding, anywhere up to the third shot. It's not actually a period you are having.
If it's heavy you need to be checked by your doctor as you may become anaemic & need iron supplements.
Irregular bleeding is a hallmark side effect when beginning Depo-Provera! If it becomes heavy or lasts long, talk to your provider. There are things they can do to slow down the bleeding.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jan 2014 • 2 answers
Posted 25 Dec 2014 • 1 answer
Posted 30 Nov 2015 • 1 answer
Posted 20 Apr 2016 • 1 answer
Posted 20 Jun 2017 • 2 answers